MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X36IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X36IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8720
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? please confirm the date of the initial procedure.Is it (b)(6) 2024 or (b)(6) 2024? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? did the patient experience a wound dehiscence? if yes, what tissue dehisced? were there any patient stress factors that precipitated the event of suture breakage post op? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.After closing and plating the sternum, blood was profusely pouring out of both ends of the sternal surgical incision.The chest was urgently opened, patient was put back on bypass emergently, and the bleeding was searched for.It was found that a 5-0 suture was broke at the 6 o'clock end and the knot was still intact on one of the promixal grafts.They have looked at all lot numbers and do know have any more of this lot on the shelf.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.-male name of index surgical procedure? -cabg please confirm the date of the initial procedure.Is it (b)(6) 2024 or (b)(6) 2024? -1/19 the diagnosis and indication for the index surgical procedure? -coronary artery disease what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? -open sternotomy on what tissue was the suture used? -proximal anastomosis of the harvested vein and aorta what was the tissue condition (normal, thin, calcified, fragile, diseased)? -normal how was the suture placed (interrupted or continuous)? -continuous how was the suture tied (square knot or multiple knots one end)? -surgeons knot did the patient experience a wound dehiscence? -no if yes, what tissue dehisced? were there any patient stress factors that precipitated the event of suture breakage post op? -no onset date/time of dehiscence? (# post op days) -happened intraop how was the dehiscence managed? -surgeon went back in with a new prolene and re-sutured the anastomosis.He also added a few interrupted stitches to secure the anastomosis please describe any surgical intervention required for the wound dehiscence including date and findings.-surgeon had performed the anastomosis, went off pump, and close the sternum.Once the sternum was closed, they noticed bleeding coming from the incision.They opened the sternum and discovered that the prolene suture of the anastomosis had unraveled.They went back on pump and had to re-sew it.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? -no please describe the appearance of the suture during the second procedure.-unraveled completely what symptoms did the patient experience following the index surgical procedure? onset date? -none other relevant patient history/concomitant medications? -none what is the physician¿s opinion as to the etiology of or contributing factors to this event? -he belives the suture unraveled what is the patient's current status? -recovered well if applicable, will product be returned? if so, please provide the return date and tracking information.-no.There were only two eaches of this product on the shelf and they were both used on the field.Corrected information: h6 - health effect - clinical code h6 - health effect - impact code h6 - medical device problem code.

Brand Name
PRLNE BLU 4X36IN 5-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18656303
Report Number2210968-2024-01036
Device Sequence Number12544792
Product Code GAW
UDI-Device Identifier10705031045897
UDI-Public10705031045897
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8720
Device Lot NumberTGBBJK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale